Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 44, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 20, 2019, 11:01 AM CDT for Mobile County, Alabama. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2019, 11:01 AM CDT (16:01 UTC)
- Expired
- May 20, 2019, 1:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mobile County, AL
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Sara at Saraland (SARA1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
017 WGUS44 KMOB 201601 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 1101 AM CDT Mon May 20 2019 ...The National Weather Service in Mobile has issued a flood warning for the following river in Alabama... Bayou Sara At Saraland affecting Mobile County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-211600- /O.NEW.KMOB.FL.W.0044.190520T1601Z-190521T1600Z/ /SARA1.1.ER.190520T1300Z.190521T0000Z.190521T1000Z.NO/ 1101 AM CDT Mon May 20 2019 The National Weather Service in Mobile has issued a * Flood Warning for The Bayou Sara At Saraland * From this morning until Tuesday morning * At 8 AM Monday the stage was...4 feet. * Minor flooding is occurring AND Minor flooding is forecast * Flood stage is 4 feet. * The river will continue rising to near 4.3 feet by this evening. The river will fall below flood stage by early tomorrow. * At 4 feet...Flooding of streets begins. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
1 follow-up statement
256 WGUS84 KMOB 201830 FLSMOB Flood Statement National Weather Service Mobile, AL 130 PM CDT Mon May 20 2019 ...The flood warning is cancelled for the following river in Alabama... Bayou Sara At Saraland affecting Mobile County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-201900- /O.CAN.KMOB.FL.W.0044.000000T0000Z-190521T1600Z/ /SARA1.N.ER.190520T1300Z.000000T0000Z.000000T0000Z.NO/ 130 PM CDT Mon May 20 2019 The Flood Warning is cancelled for The Bayou Sara At Saraland * At 12 PM Monday the stage was 2.5 feet. * Flood stage is 4 feet. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 20, 10:08 AM CDT, 53 minutes earlier.
Area forecast discussion, May 20, 10:08 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1008 AM CDT Mon May 20 2019
.DISCUSSION...See updated information for land areas below.
&&
.UPDATE...
Surface high pressure positioned over the Deep South this morning
will slowly shift east today. Upper level ridging over the
western Gulf of Mexico will gradually build northeast during the
day and this should help to suppress the overall coverage of
mainly afternoon convection. High resolution CAM guidance does
still generate some isolated convection, especially along a
developing sea breeze circulation that will advance inland as
strong inland heating continues through the day. Regional 12z
soundings suggest little in the way of capping, but a subsidence
inversion should develop with time with the building ridge aloft.
Overall will keep pops capped below 20 percent through the
afternoon considering all of the forecast factors expected.
All of the morning fog has mixed out and broken morning stratus
has also scattered. Hot and humid conditions are expected with
high temperatures expected to range from the middle 80s along the
coast to lower 90s inland. Dewpoints should remain in the upper
60s to lower 70s this afternoon, making conditions feel
uncomfortable with long outdoor exposure.
Overall the forecast looks good and only made minor adjustments to
remove morning pops and fog.
JLH
&&
.PREV DISCUSSION... /issued 639 AM CDT Mon May 20 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...Some patchy fog and low clouds over the area will
dissipate shortly after issuance time leaving VFR conditions.
Light and variable winds at the beginning of the period become
southeast to south 5 to 10 knots today, then returns to a light
and variable flow tonight. Patchy fog is expected to develop again
late tonight. /29
&&
.PREV DISCUSSION... /issued 333 AM CDT Mon May 20 2019/
.NEAR TERM /Now Through Monday night/...A shortwave trof
currently over the area moves off to the east this morning followed
by an upper ridge building over the region this afternoon into
tonight. A surface low well north of the region brings a rather
weak frontal boundary (really just a wind shift) southward into
central Alabama this morning which lingers into the afternoon. A
surface ridge currently extending along the northern Gulf coast
shifts into the northern Gulf in response. With the aid of a modest
sea breeze circulation, this pattern sets up a weak low level
convergent zone mainly during the afternoon hours. The modest
subsidence may prove strong enough to suppress convective development
today, but per coordination have opted to keep in slight chance pops
for possible development with the weak low level convergent zone/sea
breeze. The wet microburst potential today is low. Highs today
near the coast will be in the mid/upper 80s and mainly around 90
elsewhere. Lows tonight range from the mid 60s inland to around 70
at the coast. Will continue with a high risk of rip currents today
due to a continuing spring tide, onshore swell 2 ft / 6 sec, and
onshore flow up to 10 knots. A moderate risk of rip currents
follows for tonight as the swell is expected to subside. /29
.SHORT TERM /Tuesday Through Wednesday night/...An upper ridge
builds over the eastern CONUS through the short term as the flow
pattern aloft becomes more amplified. Strong subsidence beneath
this ridge will keep skies mostly clear over the local area
through the period. High surface pressure builds over the region
as well, which results in a diffuse pressure gradient and light
surface winds that will be primarily driven by diurnal mesoscale
processes (e.g. land/sea circulations). Temps begin a gradual
warming trend as highs reach the upper 80s to low 90s each day.
Lows stay in the mid to upper 60s inland and closer to 70 along
the coast each night. /49
.LONG TERM /Thursday Through Sunday/...Both the upper-level and
surface ridge axes move little through the long term, continuing
our dry weather and hot temperatures through the remainder of the
work week and straight into next weekend. Highs reach the upper
80s and low 90s along the coast and mid to upper 90s inland each
afternoon. Some inland locations could approach 100 degrees by
the weekend. Lows stay in the upper 60s to low 70s each night. /49
.MARINE...A light to occasionally moderate southerly flow is
expected through Friday. Seas will be generally 2 to 3 feet. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 7 PM CDT this evening for ALZ265-266.
FL...High Rip Current Risk until 7 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, May 20, 10:59 AM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 1059 AM CDT Mon May 20 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211600- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1059 AM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight MODERATE risk of rip currents for coastal Alabama and northwest Florida beaches through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday MODERATE risk of rip currents for coastal Alabama and northwest Florida beaches through at least Thursday night. Heat indices are forecast to exceed 100 in many spots Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Sunday. GMZ630>636-650-655-670-675-211600- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1059 AM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time.
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.